EconPapers    
Economics at your fingertips  
 

A simple approach to valuing a multinational firm's tax shields

Axel Pierru and T. Atallah

Applied Financial Economics, 2013, vol. 23, issue 18, 1447-1455

Abstract: We consider a multinational firm that seeks to maximize its total amount of interest tax shield while following a constant debt ratio policy on a global level. The firm's total interest tax shield can then be considered as a piecewise-linear increasing function that is concave with respect to the firm's value. As a result, the expected interest tax shield can be much safer than the firm's free cash flow, depending on the firm's current value. With a simple no-arbitrage model, we derive the discount factor to apply to the total interest tax shield expected by the multinational firm. We show that this formula generalizes standard results of the literature on interest tax shields valuation.

Date: 2013
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1080/09603107.2013.829199 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apfiec:v:23:y:2013:i:18:p:1447-1455

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAFE20

DOI: 10.1080/09603107.2013.829199

Access Statistics for this article

Applied Financial Economics is currently edited by Anita Phillips

More articles in Applied Financial Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:apfiec:v:23:y:2013:i:18:p:1447-1455